Faculty Publications

Title

CH and first countable, countably compact spaces

Document Type

Article

Keywords

CH, Countably compact, First countable, Forcing, Perfect

Journal/Book/Conference Title

Topology and its Applications

Volume

109

Issue

1

First Page

55

Last Page

73

Abstract

We show that it is consistent with the Continuum Hypothesis that first countable, countably compact spaces with no uncountable free sequences are compact. As a consequence, we get that CH does not imply the existence of a perfectly normal, countably compact, non-compact space, answering a question of Nyikos (Question 287 in the numbering of van Mill and Reed, Open Problems in Topology, Elsevier, Amsterdam, 1990, p. 127). © 2001 Elsevier Science B.V. All rights reserved.

Original Publication Date

1-1-2001

DOI of published version

10.1016/s0166-8641(99)00126-1

Share

COinS